Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 9, 2012Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at May 9, 2012, 3:46 PM EDT for Crisp County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2012, 3:46 PM EDT (19:46 UTC)
Expired
May 9, 2012, 4:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS82 KFFC 091946
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED MAY 9 2012

GAZ106-108-092015-
346 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY 
RAIN IN CRISP AND WESTERN WILCOX COUNTIES UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX AND CRISP COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RAINES...ARABI...CORDELE...WENONA...EAST
CRISP...HATLEY...DOUBLE RUN...SEVILLE AND PITTS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3182 8386 3193 8391 3204 8355 3188 8350
      3180 8373 3180 8380
TIME...MOT...LOC 1946Z 246DEG 29KT 3189 8376

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 9, 3:05 PM EDT, 41 minutes earlier.

Area forecast discussion, May 9, 3:05 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED MAY 9 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT MOVING THROUGH THE CWA THIS AFTERNOON...EXITING
TONIGHT. PRECIPITATION WILL DIMINISH FROM NORTHWEST TO SOUTHEAST AS
COOLER...DRIER AIR ENTERS THE REGION. FOR THIS AFTERNOON AND
EVENING...THE BEST AREAS OF INSTABILITY /WITH MUCAPES NEARING 2000
J/KG/ AND MOISTURE CONTINUE TO MOVE SOUTHEAST TOWARDS THE GEORGIA
COAST AND SOUTH GEORGIA AHEAD OF THE FRONT. BEHIND THE
FRONT...MORE STABLE AIR HAS LIMITED THUNDERSTORM ACTIVITY WITH A
QUICK DROP OFF IN MUCAPE /BELOW 500 J/KG/ AS YOU NEAR METRO ATLANTA
THIS AFTERNOON.

CLOUD COVER WILL BEGIN TO DECREASE OVERNIGHT INTO THURSDAY
MORNING ON THE BACK EDGE OF THE FRONT. THURSDAY/FRIDAY...DRIER AND
GENERALLY COOLER THAN THE LAST FEW DAYS.

USED A MODEL BLEND...SLIGHTLY FAVORING THE NAM...AS THE CHANGE OF
AIR MASS SHOULD BRING TEMPERATURES INTO A MORE SPRING-LIKE RANGE.
DIFFERENCES BETWEEN GUIDANCE WERE MINIMAL WITH THE GFS BEING A BIT
WARMER THAN THE NAM.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO CHANGES PLANNED TO THE LONG TERM...
HIGH PRESSURE AT THE SURFACE AND ALOFT PROGGED TO BE THE DOMINANT
WEATHER MAKER OVER NORTH AND CENTRAL GEORGIA SATURDAY...BEFORE
WEAKENING AND SHIFTING OFF THE MID ATLANTIC COAST SATURDAY
NIGHT/SUNDAY. MODELS SIMILAR WITH DEEPER MOISTURE BACK ON THE
INCREASE SUNDAY AND BEYOND AS A COLD FRONT DRIFTS SOUTHWARD FROM
THE OHIO-TENNESSEE VALLEY AND A LOW PRESSURE SYSTEM LIFTS
NORTHEAST FROM THE GULF. SLIGHT CHANCE POPS INTRODUCED MAINLY TO
WEST SECTIONS SATURDAY NIGHT...THEN SPREAD PRECIP CHANCES ACROSS
THE REST OF THE COUNTY WARNING AREA SUNDAY. WILL GENERALLY KEEP
POPS IN THE CHANCE CATEGORY SUNDAY INTO WEDNESDAY FOR NOW...BUT
GFS RUN INDICATING THE LOW LIFTING ACROSS OUR AREA AND HIGHER POPS
MAY BE NEEDED.

&&

.AVIATION...
18Z UPDATE...
VFR ON THE HORIZON AS FRONTAL PASSAGE CONTINUES THROUGH THE
AREA...ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS AT SOUTHERN TAF
SITES WILL CONTINUE INTO THE EVENING UNTIL THE DRIER AIR ENTERS TO
FREE US FROM THE GRIP OF OCCASIONAL MVFR/IFR. NORTHWEST WINDS
EXPECTED THROUGH THE PERIOD WITH SOME GUSTINESS STAYING BELOW
20-22 KTS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON THE TIMING OF PRECIPITATION...CIGS...AND VSBYS.
OTHERWISE...HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  79  52  79 /   5   5   0   0
ATLANTA         54  76  54  78 /   5   5   5   0
BLAIRSVILLE     47  71  44  72 /   5   5   5   0
CARTERSVILLE    48  75  46  79 /   5   5   5   0
COLUMBUS        55  81  58  83 /   5   5   5   0
GAINESVILLE     52  75  53  76 /   5   5   5   0
MACON           54  82  54  82 /  20   5   5   0
ROME            49  77  47  78 /   5   0   5   0
PEACHTREE CITY  49  77  47  78 /   5   5   5   0
VIDALIA         58  83  58  84 /  40   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARCIA
LONG TERM....LYNN
AVIATION...GARCIA
Hazardous weather outlook, May 9, 3:15 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT WED MAY 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
315 PM EDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON
AND EARLY EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS CENTRAL GEORGIA THIS AFTERNOON. HIGH
PRESSURE WILL MOVE ACROSS THE CENTRAL U.S. THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS WILL BE LIGHTNING.
GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONG STORMS.
THE BEST CHANCE FOR STORMS WILL BE OVER PARTS OF CENTRAL GEORGIA
INTO EARLY EVENING.

.DISCUSSION...
MOST UNSTABLE CAPES ARE AROUND 2000 OVER PARTS OF CENTRAL GEORGIA
WHERE SCATTERED THUNDERSTORMS HAVE BEEN OCCURRING. SOME STORMS COULD
BE STRONG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. NO
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 9, 12:40 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT WED MAY 9 2012

GAZ086-097-098-091715-
1240 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 115 PM EDT...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MODOC TO MINTER...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MINTER...
DELLWOOD...MODOC...ADRIAN...ROCKLEDGE...NORRISTOWN JUNCTION...
ORIANNA...SWAINSBORO...BLACKVILLE...CANOOCHEE...NORRISTOWN...COVENA
AND GARFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3261 8210 3248 8239 3241 8298 3259 8267
      3252 8267 3253 8257 3258 8260 3264 8251
      3265 8247 3268 8249 3271 8239 3273 8210
      3267 8207
TIME...MOT...LOC 1640Z 262DEG 21KT 3265 8231 3257 8250
          3246 8274
Special weather statement, May 9, 1:55 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT WED MAY 9 2012

GAZ098-110>113-091830-
155 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WHEELER...TREUTLEN...TOOMBS...TELFAIR AND MONTGOMERY
COUNTIES UNTIL 230 PM EDT...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TARRYTOWN TO 6 MILES SOUTHWEST OF TOWNS...
MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TARRYTOWN...LANDSBURG...ALAMO...SCOTLAND...BARNHILL...
LOTHAIR...SOPERTON...ZAIDEE...GLENWOOD...TOWNS...SPRING HILL...
KIBBEE...JORDAN...MOUNT VERNON AND AILEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3186 8295 3218 8281 3241 8266 3240 8240
      3236 8241 3232 8236 3229 8235 3230 8226
      3218 8238 3194 8249 3195 8256 3192 8261
      3192 8267 3186 8275
TIME...MOT...LOC 1756Z 270DEG 20KT 3232 8256 3218 8270
          3195 8280
Special weather statement, May 9, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED MAY 9 2012

GAZ106-108-092015-
346 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CRISP AND WESTERN WILCOX COUNTIES UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX AND CRISP COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RAINES...ARABI...CORDELE...WENONA...EAST
CRISP...HATLEY...DOUBLE RUN...SEVILLE AND PITTS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3182 8386 3193 8391 3204 8355 3188 8350
      3180 8373 3180 8380
TIME...MOT...LOC 1946Z 246DEG 29KT 3189 8376

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:52 AM EDTSpecial Weather StatementFFCPike38 min
May 9, 12:40 PM EDTSpecial Weather StatementFFCEmanuel35 min
May 9, 1:55 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.